20 89

Cited 13 times in

Non-steroidal anti-inflammatory drug-induced enteropathy

Authors
Shin, SJ; Noh, CK; Lim, SG; Lee, KM; Lee, KJ
Citation
Intestinal research, 15(4):446-455, 2017
Journal Title
Intestinal research
ISSN
1598-91002288-1956
Abstract
Non-steroidal anti-inflammatory drugs (NSAIDs) are well known to be associated with serious upper gastrointestinal complications, such as peptic ulcer, bleeding, perforation, and obstruction. Recently, attention has been mainly focused on the small bowel injuries caused by NSAIDs, and new endoscopic techniques such as capsule endoscopy and double balloon endoscopy can help in detecting such injuries. This article reviewed the epidemiology, pathogenesis, clinical manifestations, diagnosis, and treatment of small bowel injuries caused by NSAIDs. Small bowel injures by NSAIDs might occur with a similar frequency and extent as those observed in the upper gastrointestinal tract. The pathogenesis of NSAID-induced enteropathy is complex and not clearly understood. The various lesions observed in the small bowel, including petechiae, reddened folds, loss of villi, erosions, and ulcers can be detected by capsule endoscopy. A drug that could prevent or treat NSAID-induced enteropathy has not yet been developed. Therefore, further investigations should be performed to elucidate the pathogenesis of such enteropathy and develop suitable preventive and treatment strategies.
Keywords
Anti-inflammatory agents, non-steroidalCapsule endoscopySmall intestine injury
DOI
10.5217/ir.2017.15.4.446
PMID
29142512
Appears in Collections:
Journal Papers > School of Medicine / Graduate School of Medicine > Gastroenterology
AJOU Authors
신, 성재노, 충균임, 선교이, 기명이, 광재
Full Text Link
Files in This Item:
29142512.pdfDownload
Export
RIS (EndNote)
XLS (Excel)
XML

qrcode

해당 아이템을 이메일로 공유하기 원하시면 인증을 거치시기 바랍니다.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse